Alert archive / Indiana / Flash Flood Warnings in 2006
Flash Flood Warning 23, NWS Wilmington, OH
NWS Wilmington, OH issued this flash flood warning at Jul 4, 2006, 7:14 PM EDT for Fayette County, Indiana. It was in force for 2 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 4, 2006, 7:14 PM EDT (23:14 UTC)
- Expired
- Jul 4, 2006, 9:15 PM EDT
- In force
- 2 hr
- Issued by
- NWS Wilmington, OH
- Area
- Counties, with a storm outline in the text
County Fayette County, IN
The radar
The Indianapolis radar (KIND), 95 km from the middle of the area, began a volume at 23:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 4, 7:40 PM EDT | FLASH FLOOD | 8 S Connersville, IN | STATE ROUTE 121 NEAR ALPINE CLOSED DUE TO HIGH WATER. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 26 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 11.2 hours before the alert went out and 298 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 212 J/kg
- Mixed-layer CIN
- -105 J/kg
- Mixed-layer LCL
- 1029 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- -62 m²/s²
- 0-3 km storm-relative helicity
- 39 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS51 KILN 042316 FFWILN INC041-050115- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE WILMINGTON OH 714 PM EDT TUE JUL 4 2006 THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A * FLASH FLOOD WARNING FOR... FAYETTE COUNTY IN EAST CENTRAL INDIANA * UNTIL 915 PM EDT * AT 713 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT THUNDERSTORMS HAD PRODUCED HEAVY RAINFALL ACROSS SOUTHERN FAYETTE COUNTY. RADAR ESTIMATED THAT 3 TO 4 INCHES OF RAIN HAVE FALLEN FROM ORANGE TO EVERTON SINCE 6 PM. * HEAVY RAIN CONTINUES TO FALL ACROSS THE WARNED AREA WITH ANOTHER 1 TO 2 INCHES POSSIBLE THROUGH 815 PM EDT. RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO OCCUR. SOME LOCATIONS THAT MAY EXPERIENCE FLOODING INCLUDE...ALPINE... ALQUINA...BUNKER HILL...COLUMBIA...EVERTON AND NULLTOWN. HEAVY RAINS FLOOD ROADS AND LOW LYING AREAS RAPIDLY. DO NOT DRIVE YOUR VEHICLE INTO WATER OF AN UNKNOWN DEPTH ON THE THE ROAD. IT ONLY TAKES TWO FEET OF RUSHING WATER TO CARRY AWAY MOST SPORT UTILITY VEHICLES AND PICKUPS. TAKE A DIFFERENT ROUTE TO REACH YOUR DESTINATION OR WAIT UNTIL THE WATER RECEDES. REMEMBER...MOST FLOOD RELATED DEATHS OCCUR IN AUTOMOBILES. LAT...LON 3965 8530 3948 8529 3952 8500 3964 8503 $$
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before this flash flood warning went out at Jul 4, 3:48 PM EDT, 3 hours 26 minutes earlier.
Area forecast discussion, Jul 4, 3:48 PM EDT, 3 hours 26 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WILMINGTON OH 348 PM EDT TUE JUL 4 2006 .SHORT TERM /TONIGHT THROUGH WEDNESDAY NIGHT/... COLD FRONT NOTED JUST N OF FCST AREA WILL CONTINUE TO MOVE SLOWLY S TONIGHT. SHOWERS AND THUNDERSTORMS ALONG AND AHEAD OF THE FRONT WILL PERSIST IN SW-NE ORIENTED BANDS THIS EVENING AND BE ON THE DECREASE AS MORE STABLE AIR GETS ADVECTED IN ON N WINDS WITH THE PASSAGE OF THE FRONT TONIGHT. AREAS ALONG AND S OF OHRIVER COULD SEE ACTIVITY ON WED...ESPECIALLY IN THE MORNING AS THE FRONT IS EXPECTED TO BE LOCATED ALONG OR JUST S OF IT. THIS SFC FRONT WILL OUTPACE THE MID LEVEL FORCING OF A H5 L/W WHICH WILL HELP IN KEEPING SOME LEFTOVER ACTIVITY IN THE SE. SFC HIGH BUILDS FROM NW TO SE ON WED AND WED NIGHT. NW FLOW WITH SIGNIFICANTLY MORE STABLE AND DRIER AIR WILL ALLOW FOR COOLER NIGHTTIME TEMPS AND A BREAK IN THE HOT AND HUMID CONDITIONS TOMORROW FOR MUCH OF THE REGION. FRANKS && .LONG TERM /THURSDAY THROUGH TUESDAY/... MAJORITY OF THE EXTENDED PERIOD WILL BE DRY AS SURFACE HIGH PRESSURE WILL BE THE DOMINANT FEATURE. PERIOD WILL BEGIN WITH SLIGHTLY BELOW NORMAL TEMPERATURES FOR THE END OF THE WORK WEEK AS REGION WILL BE UNDER THE INFLUENCE OF MID LEVEL TROUGH. SURFACE HIGH PRESSURE WILL SLOWLY DRIFT EAST AND MID LEVEL RIDGE WILL BUILD IN FOR THE UPCOMING WEEKEND. THIS WILL ALLOW FOR AN INCREASE IN TEMPERATURES AND HUMIDITY WITH RETURN FLOW. NEXT CHANCE FOR PRECIPITATION LOOKS TO BE MONDAY AND TUESDAY AS A COLD FRONT MOVES ACROSS THE REGION. HAVE JUST INSERTED A SLIGHT CHANCE FOR NOW. RLG && .AVIATION /18Z-18Z/... MOST OF NRN 1/2 FCST AREA REMAINS COVERED BY AN EXTENSIVE AC DECK WITH SCT -SHRA. COLD FRONT LOCATED FROM NW OHIO SW THRU NRN INDIANA AND CNTRL ILLINOIS. CLOUDS ARE THINNER CLOSER TO FRNTL BNDRY...AND HAVE SEEN CONVECTION FIRE ALONG THE BNDRY IN LAST HOUR OR SO. SOUTH OF CLOUD SHIELD...HAZY SUNSHINE HAD ALLOWED FOR GOOD DIURNAL HEATING AND CONSEQUENTLY MLCAPES ABV 2000 J/KG. AS CONV TEMP HAS BEEN REACHED...TSTMS BEGINNING TO RAPIDLY DVLP ACRS SRN AND WRN KENTUCKY. SHOULD SEE SCT CONVECTION DVLP AND EXPAND NORTHWARD TOWARDS SRN INDIANA AND CVG AREA OVER NEXT 1-3 HOURS AS MID LVL S/WV AND VORT MAX APPCH FROM WEST AND ANY LEFTOVER CONV INHIBITION IS ERODED AWAY. CURRENT RUC INDCG SFC/LO LVL CONV AXIS ACRS REGION WILL SET UP ACRS SRN INDIANA/OHIO AND NRN KY AFT 21Z. THIS SHOUDL FOCUS WIDESPREAD TSTM ACTIVITY FOR LATE AFTN AND EVNG IN THESE AREAS. HAVE INDICATED PCPN MENTION AT ALL TAF SITES INTO EVNG HOURS...WITH HEAVIEST PCPN SETTING UP FOR KCVG/KLUK/KILN WHERE INSTABILITY IS GREATER AND LO LVL CONV WILL BE MAXIMIZED. MODELS HINTING AT SCT FRNTL CONVECTION HOLDING INTO LATE EVNG AND OVERNIGHT AS BNDRY SLIDES SOUTH ACRS REGION. HAVE HELD ONTO VCSH FROM MIDNIGHT ON. BNDRY WILL CONTINUE TO PUSH SOUTH WED MRNG AS SFC HI PRES SLOWLY BUILDS INTO REGION FROM THE NORTH. LINGERED AC THRU END OF FCST PERIOD. SCT CU MAY ALSO FORM ACRS WEST CNTRL/CNTRL OHIO BY MIDDAY WED AS MODEL SOUNDINGS NOTING LEFTOVER LO LVL MOISTURE. RYAN && .ILN WATCHES/WARNINGS/ADVISORIES... OH...NONE. KY...NONE. IN...NONE. &&
Hazardous weather outlook, Jul 4, 5:01 AM EDT, 14 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WILMINGTON OH 501 AM EDT TUE JUL 4 2006 INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046- 051>056-060>065-070>074-077>082-088-050915- WAYNE-FAYETTE IN-UNION IN-FRANKLIN IN-RIPLEY-DEARBORN-OHIO- SWITZERLAND-CARROLL-GALLATIN-BOONE-KENTON-CAMPBELL-OWEN-GRANT- PENDLETON-BRACKEN-ROBERTSON-MASON-LEWIS-HARDIN-MERCER-AUGLAIZE- DARKE-SHELBY-LOGAN-UNION OH-DELAWARE-MIAMI-CHAMPAIGN-CLARK- MADISON-FRANKLIN OH-LICKING-PREBLE-MONTGOMERY-GREENE-FAYETTE OH- PICKAWAY-FAIRFIELD-BUTLER-WARREN-CLINTON-ROSS-HOCKING-HAMILTON- CLERMONT-BROWN-HIGHLAND-ADAMS-PIKE-SCIOTO- 501 AM EDT TUE JUL 4 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL INDIANA...SOUTHEAST INDIANA...NORTHEAST KENTUCKY...NORTHERN KENTUCKY...CENTRAL OHIO...MIAMI VALLEY OF OHIO...SOUTH CENTRAL OHIO...SOUTHWEST OHIO AND WEST CENTRAL OHIO. .DAY ONE...TODAY AND TONIGHT SEVERE THUNDERSTORMS CONTAINING LARGE HAIL AND DAMAGING WINDS WILL BE POSSIBLE WHEN A COLD FRONT MOVES SOUTHEAST FROM THE GREAT LAKES. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED.
In the hours before
Local storm report, Jul 4, 6:28 PM EDT, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
628 PM EDT TUE JUL 04 2006
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0410 PM TSTM WND DMG 5 N OWENSVILLE 39.20N 84.14W
07/04/2006 CLERMONT OH LAW ENFORCEMENT
SEVERAL TREES AND POWERLINES DOWN. AT LEAST ONE HOUSE
WITH A TREE ON IT IN STONELICK TOWNSHIP.Local storm report, Jul 4, 6:33 PM EDT, 41 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTION
NATIONAL WEATHER SERVICE WILMINGTON OH
633 PM EDT TUE JUL 04 2006
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0610 PM TSTM WND DMG NEW ALBANY 40.08N 82.81W
07/03/2006 FRANKLIN OH LAW ENFORCEMENT
SEVERAL TREES DOWN ACROSS NEW ALBANYThe office that day
Everything else NWS Wilmington, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 4, 7:44 PM EDT | Flash Flood Warning | ILN | Franklin | 2 hr |
Nearby
Flash Flood Warnings in Indiana, 2006Every flash flood warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.